Can I have IPL treatments while on Bactrim DS and Retin-A? I just started these meds a week ago and I am going in for my first IPL in a few days.
Having IPL Treatments While on Bactrim DS and Retin-A?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Wait a few more Days
I do not think the Retin A will be a problem at all. In fact chances are it will enhance the effect of the IPL.
Bacrim, on the other hand could possibly be a problem. The odds are slim, but I am assuming you are on Bactrim DS for a ten day course. If so, I can not see the harm in postponing the IPL treatment for 3-4 more days.
Bactrim has the potential for photoallergy. What this means, like drug allergies in general, only a few people will have a problem with it. This is unlike a phototoxic drug such as Doxycycline, in which everybody will develop a reaction to it if the dosage is high enough. Although you probably do not have an allegy and the exposure time would be limited, I would eliminate any chance of a problem by waiting a few days. However, I am very conservative in these things, and realize that most sources will tell you that it is OK.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.